Alert archive / New York / Gale Warnings in 2009
Gale Warning 11, NWS Buffalo, NY
NWS Buffalo, NY issued this gale warning at Dec 3, 2009, 1:34 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2009, 1:34 PM EST (18:34 UTC)
- Expired
- Dec 3, 2009, 5:45 PM EST
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
190 WHUS71 KBUF 031834 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 134 PM EST THU DEC 3 2009 LOZ043>045-032300- /O.UPG.KBUF.SC.Y.0096.000000T0000Z-091205T0000Z/ /O.NEW.KBUF.GL.W.0011.091203T1834Z-091203T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 134 PM EST THU DEC 3 2009 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ063>065-032300- /O.NEW.KBUF.GL.W.0011.091203T1834Z-091203T2300Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 134 PM EST THU DEC 3 2009 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-040245- /O.CON.KBUF.SC.Y.0096.000000T0000Z-091205T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 134 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-040245- /O.CON.KBUF.SC.Y.0096.000000T0000Z-091205T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 134 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040245- /O.CON.KBUF.SC.Y.0096.000000T0000Z-091205T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 134 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-040245- /O.CON.KBUF.SC.Y.0096.000000T0000Z-091204T0600Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 134 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
258 WHUS71 KBUF 032037 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 337 PM EST THU DEC 3 2009 LOZ043>045-063>065-032300- /O.CON.KBUF.GL.W.0011.000000T0000Z-091203T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 337 PM EST THU DEC 3 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-040445- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-091205T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 337 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-040445- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-091205T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 337 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040445- /O.EXT.KBUF.SC.Y.0096.000000T0000Z-091204T0600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 337 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-040445- /O.CON.KBUF.SC.Y.0096.000000T0000Z-091204T0600Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 337 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
522 WHUS71 KBUF 032245 AAA MWWBUF URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 545 PM EST THU DEC 3 2009 LOZ043>045-040645- /O.CAN.KBUF.GL.W.0011.000000T0000Z-091203T2300Z/ /O.EXA.KBUF.SC.Y.0096.000000T0000Z-091205T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 545 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-032345- /O.CAN.KBUF.GL.W.0011.000000T0000Z-091203T2300Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 545 PM EST THU DEC 3 2009 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. $$ LEZ020-SLZ022-024-040600- /O.CON.KBUF.SC.Y.0096.000000T0000Z-091204T0600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 545 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-LOZ042-040645- /O.CON.KBUF.SC.Y.0096.000000T0000Z-091205T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 545 PM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Dec 3, 10:15 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 3, 10:15 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1015 AM EST THU DEC 3 2009
.SYNOPSIS...
LOW PRESSURE OVER EASTERN LAKE ERIE WILL MOVE TO EASTERN NEW ENGLAND
BY THIS AFTERNOON AND ONWARD TO THE CANADIAN MARITIMES TONIGHT.
COLDER AIR FOLLOWING THE LOW WILL BRING STRONGER WINDS AND SOME LAKE
EFFECT SNOW TONIGHT THROUGH FRIDAY NIGHT...SLOWLY DIMINISHING ON
SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE SURFACE LOW THAT BROUGHT STEADY RAIN TO THE AREA OVERNIGHT IS
HEADING EAST INTO NEW HAMPSHIRE THIS MORNING. THE STEADIEST RAIN
WILL CONTINUE TO MOVE TO THE EAST AND CLEAR THE NORTH COUNTRY BY
NOONTIME.
A SECONDARY COLD FRONT THAT TRAILS WEST OF THE DEPARTING LOW WILL
CROSS WESTERN AND CENTRAL NEW YORK LATE THIS MORNING AND DURING THE
EARLY AFTERNOON AND GENERATE A FEW MORE SHOWERS. MODERATELY STRONG
SOUTHWEST WINDS CHANNELING AHEAD OF THIS BOUNDARY WILL SWITCH TO THE
WEST AND SUBSIDE DURING THE AFTERNOON. THE MAIN EXCEPTION TO THIS
GENERAL TREND WILL BE ALONG THE LAKE ONTARIO SHORE WHERE SUSTAINED
WINDS OF 20 TO 30 MPH ARE LIKELY TO PERSIST INTO THE AFTERNOON.
AS THE SFC LOW CONTINUES TO MOVE TO THE EAST THIS AFTERNOON...
COLD ADVECTION WELL UNDERWAY OVER ALL OF THE FORECAST AREA. THE BULK
OF THE REGION SHOULD BE RAINFREE FOR THE VAST MAJORITY OF THE
AFTERNOON...BUT SCATTERED RAIN SHOWERS ARE EXPECTED ACROSS THE
HIGHER ELEVATIONS AS THE WESTERLY UPSLOPE FLOW TAKES OVER.
AFTER A RELATIVELY BALMY START TO THE DAY WITH TEMPERATURES RANGING
THROUGH THE 50S...READINGS WILL FALL THROUGH THE 40S DURING THE
AFTERNOON...POSSIBLY REACHING THE UPPER 30S ACROSS THE HIGHER
ELEVATIONS OF THE SOUTHERN TIER.
MESOSCALE PROCESSES WILL THEN TAKE OVER TONIGHT AS A GENERAL
CYCLONIC FLOW OF MARGINALLY COLD AIR WILL BE FOUND OVER LAKES ERIE
AND ONTARIO. WHILE THE MAJORITY OF WRN AND NORTH CENTRAL NEW YORK
WILL BE PCPN FREE TONIGHT...A 260 FLOW OF -6C H85 AIR WILL DEVELOP
SOME NUISANCE LAKE EFFECT FOR PORTIONS OF THE WRN SOUTHERN TIER AND
OVER THE TUG HILL REGION. AM NOT ANTICIPATING ANY MORE THAN A INCH
OF TWO OF WET SNOW FOR FOR THESE TWO AREAS...AND THAT CAN BE FURTHER
DEFINED AS ELEVATED AREAS AWAY FROM THE LAKES.
THERE WILL BE SEVERAL THINGS WORKING AGAINST A MORE IMPRESSIVE EVENT
OVERNIGHT. THE MAIN FACTOR WILL BE THE MARGINALLY COLD AIR AT H85...
WHICH AS MENTIONED WILL DROP TO ABOUT -6C. WHILE WINDS WILL BE
FAIRLY WELL ALIGNED...THE EQUILIBRIUM LEVEL WILL BE UNDER 10K FT AND
LAKE INDUCED CAPES WILL BE LIMITED TO LESS THAN 400 J/KG. BOTH AREAS
OF LK EFFECT PCPN WILL BE MIXED AT THE ONSET...THEN WILL CHANGE OVER
TO WET SNOW DURING THE COURSE OF THE NIGHT AS THE COLD AIR DEEPENS.
THIS WILL ALSO LIMIT ACCUMULATIONS.
THE BANDS WILL GRADUALLY LIFT NORTH TOWARDS DAYBREAK AS THE FLOW
WILL BACK TO ABOUT 240. THIS WILL SEND THE BANDS TOWARDS BOTH
BUFFALO AND WATERTOWN.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
OFF LAKE ERIE...WINDS WILL BACK DURING FRIDAY AS THE 850MB TEMPS
ACROSS LAKE ERIE AND WESTERN NY FALL FROM ABOUT -7C IN THE MORNING
TO AROUND -10C BY LATE IN THE AFTERNOON. THE LONG FETCH UP LAKE ERIE
WILL BECOME FOCUSED ON METRO BUFFALO AND THE CLOSE IN SOUTHTOWNS AND
EXTEND INTO GENESEE COUNTY WITH LIKELY TO CATEGORICAL POPS FOR LAKE
EFFECT SNOW. THE SNOW AMOUNTS WILL BE LIMITED DURING THE DAY ON
FRIDAY BUT WILL INCREASE DURING FRIDAY NIGHT. SNOWS WILL SHIFT TO
THE SOUTH A LITTLE DURING FRIDAY EVENING AND NIGHT WITH THE PLUME
BECOMING SITUATED OVER CENTRAL TO SOUTHERN ERIE COUNTY AND INTO THE
NORTHWESTERN CORNER OF WYOMING COUNTY AND SOUTHERN GENESEE COUNTY.
WILL HAVE A NARROW AREA OF AROUND 5 INCHES INTO SOUTHERN ERIE
COUNTY...TAPERING TO A COUPLE INCHES FARTHER INLAND.
OFF LAKE ONTARIO...THE LAKE EFFECT WILL SET UP ACROSS THE NORTH OF
WATERTOWN ON FRIDAY AFTERNOON AND BECOME STRONGER DURING FRIDAY
NIGHT. WILL ALSO HAVE CATEGORICAL POPS FOR THE NORTHERN HALF OF
JEFFERSON COUNTY DURING THE EVENING...SETTLING A LITTLE SOUTH TO
INCLUDE MUCH OF JEFFERSON AND THE NORTHERN HALF OF LEWIS COUNTY
OVERNIGHT. THIS WILL SHOW A SHORTED FETCH ACROSS LAKE ONTARIO AND
WILL MISS MOST OF THE TUG HILL AND THE TERRAIN DRIVEN LIFT OFFERED
BY THE PLATEAU...THUS SNOW AMOUNTS ARE LESS WITH A COUPLE INCHES.
AS SURFACE HIGH PRESSURE BUILDS OVER THE EASTERN LAKES ON
SATURDAY...THE BOUNDARY LAYER SHOWS MORE DRYING AND SHEAR AFTER 12Z
ON SATURDAY WITH LAKE EFFECT BECOMING MULTIBANDED OFF LAKE ERIE
DURING SATURDAY...CONTINUING INTO SATURDAY AFTERNOON OFF LAKE
ONTARIO BUT THEN BREAKING DOWN DURING THE EVENING.
TEMPS DURING FRIDAY AND SATURDAY WILL RANGE FROM THE UPPER 20S OVER
THE SOUTHERN TIER TO THE UPPER 30S OUTSIDE OF THE LAKE SNOW AREAS.
LOWS DURING FRIDAY NIGHT WILL BE IN THE LOW TO MID 20S
OVERALL...WITH SOME UPPER 20S IN THE LAKE SNOW AREAS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AIR MASS REMAINS COLD ENOUGH WITH 850 MB TEMPERATURES NEAR MINUS 12C
FOR SUNDAY ON A GENERAL WEST NORTHWEST FLOW. AMOUNT OF MOISTURE
AND PRESENCE OF SHEAR ALOFT WILL LIMIT THE POTENTIAL FOR SIGNIFICANT
AMOUNTS BUT WILL CONTINUE AREAS OF SCATTERED LAKE SNOWS TO THE EAST
AND SOUTHEAST OF THE LAKES DURING SUNDAY.
RIDGING WORKS ACROSS THE AREA MONDAY WHICH SHOULD BRING AN END TO
THE LAKE EFFECT ACTIVITY. THE RIDGE SHIFTS EAST OF THE AREA BY
TUESDAY SETTING UP A PERIOD OF WEAK WARM AIR ADVECTION AHEAD OF A
LOW MOVING THROUGH THE LAKES REGION INTO CANADA. THERE COULD BE A
GENERAL LIGHT SNOW TUESDAY AND TUESDAY NIGHT BEFORE TEMPERATURES
WARM ENOUGH FOR A CHANGE TO RAIN BY WEDNESDAY.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
IFR CIGS WILL BE FOUND ACROSS THE WESTERN COUNTIES THIS MORNING AS
PLENTY OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE WHILE DEEP LOW
PRESSURE WILL RACE AWAY TO OUR EAST. IN FACT...LIFR CIGS WILL BE
POSISBLE FROM MID MORNING UNTIL MID AFTERNOON...ESP ACROSS THE WRN
SOUTHERN TIER. EST OF LK ONTARIO...CONDITIONS WILL ALSO DETERIORATE
TO IFR AS THE MORNING PROGRESSES.
THE LOW CIGS EARLY THIS MORNING WILL BE ACCOMPANIED BY SOME
SHOWERS...WHICH WILL TAPER OFF IN AREAL COVERAGE DURING THE MIDDAY.
ALONG WITH THE LOW CLOUDS AND SCATTERED SHOWERS...WEST TO SOUTHWEST
WINDS WILL GUST TO 35 KNOTS ACROSS THE REGION TODAY. SLIGHTLY HIGHER
GUSTS MAY BE FOUND NEAR LAKE ERIE AND ACROSS THE HIGHER TERRAIN OF
THE WRN SOUTHERN TIER.
FOR TONIGHT...SOME OF THE LOW LEVEL MOISTURE WILL GET SCOURED OUT SO
CIGS SHOULD IMPROVE FOR MOST LOCATIONS. WHILE CONDITIONS WILL LIKELY
IMPROVE TO VFR...LAKE EFFECT RAIN AND SNOW SHOWERS EAST OF BOTH
LAKES WILL RESULT IN MVFR CONDITIONS FOR SITES SUCH AS KJHW. THE
LAKE BANDS WILL DRIFT NORTH TO BUFFALO AND WATERTOWN BY DAYBREAK
FRIDAY...WITH MVFR CONDITIONS EXPECETD THERE AS WELL.
OUTLOOK...
FRIDAY AND SATURDAY...MVFR IN SCATTERED SNOW SHOWERS. LOCAL IFR/LIFR
IN STEADIER SNOWS EAST OF THE LAKES.
SUNDAY...VFR WITH OCCASIONAL MVFR IN SNOW SHOWERS.
MONDAY...MAINLY VFR.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL BE IN EFFECT AS LOW PRESSURE LIFTS NORTH
OF THE AREA TODAY AND ALLOWS COLDER WEST TO NORTHWEST WINDS DURING
THE AFTERNOON AND TONIGHT.
THE STRONG COLD AIR ADVECTION WILL PRODUCE PERIODS OF STRONG WINDS
AND HIGH WAVE CONDITIONS THROUGH FRIDAY EVENING. SMALL CRAFT
ADVISORIES WILL LIKELY HAVE TO BE EXTENDED INTO FRIDAY AND FRIDAY
EVENING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LEZ020-040-041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR
LOZ042>045.
SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR SLZ022-
024.
&&
SYNOPSIS...WCH
NEAR TERM...RSH/TJP
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...RSH
MARINE...WCHHazardous weather outlook, Dec 3, 6:09 AM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 609 AM EST THU DEC 3 2009 NYZ001-002-041115- NIAGARA-ORLEANS- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>012-019-020-085-041115- NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MUCH COLDER AIR FOLLOWING FOR FRIDAY INTO THE WEEKEND COULD BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO DRY FOR SIGNIFICANT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-041115- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-041115- OSWEGO-JEFFERSON-LEWIS- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MUCH COLDER AIR FOLLOWING FOR FRIDAY INTO THE WEEKEND COULD BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO DRY FOR SIGNIFICANT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-SLZ022-024-041115- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE WIND GUSTS ARE POSSIBLE AT TIMES THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ062>065-041115- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 609 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE WIND GUSTS ARE POSSIBLE AT TIMES THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 4:06 PM EST | Lake Effect Snow Warning | BUF | Erie | 19 hr |
| Dec 3, 4:06 PM EST | Lake Effect Snow Advisory | BUF | Erie, Genesee, Niagara, Orleans | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.